Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Diagnosed with para supra ventricular tachycardia. Varapramil advised with magnesium. What is the effect of this on heart in future?

Currently I have been identified as having para supra ventricular tachycardia with no past history of heart disease and otherwise in good health. ( stats; 5 8 tall, 146 lbs. 74years of age. For 2 weeks have been advised to take 120 mg of varapamil ER,along with 400 mg of magnesium . Irregular pulsating heart beats continue, especially late at night keeping me awake. My concern is the long range effect on my heart.
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Slow rate and hear muscle depression are the immediate effects.
There are no long lasting consequences.

If you are still having the problem of irregular beats - you can opt for like Electro Physiological Stdies (EPS). It resembles angio / a catheter is put inside the heart, electrical activity recorded, stimulation and suppression tests are carried out, suitable medicine tested and so on. Though the test is the gold standard, it is invasive and has a minimal risk and is not generally done unless there are compelling indications. This super-speciality expert is called ELECTRO-PHYSIOLOGIST.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor